I'm in my early 20's and very athletic. I work out at the gym a few times a week, run long/short distances a few times a week, and play sports whenever I can. I'm also in the middle of law school. I've noticed the past couple months that I have been dropping things a lot lately and I've been tripping a lot as well. Well more than normal. It's as if I randomly lose my grip and I drag my feet. Neither of which I can consciously remember doing much of before. I have doubted its reason is neurological because I'm able to get through law school. Im not entirely sure now. I do plan on discussing it with my doctor, but I was wondering if this is something I should immediately get checked out or if its possible im just getting physically lazier? What could it be and what should be done?
Oh, gosh, it could be so many things, but I do not think you necessarily need to go straight to the emergency room, no. What is the most likely reason for this is because you're just plain tired. Sleep is hard to come by when people are in school, particularly law school where you have to really pay attention. Somehow I cannot imagine that you aren't sleeping well, tho, because of your physical condition, BUT you may not be getting ENOUGH sleep. Go to bed earlier than you're used to for a little while, since you have to get up at a certain time no matter what, so you have to adjust it on the start time of sleep. Also, don't eat or drink caffeine sodas within two hours of sleeping. On top of the extra sleep, and by the way you should probably sleep nine hours, not eight, but you also need to really destress and relax really well when you have a chance. Give yourself a break a couple times a week, just lay around and drift, watch TV, walk thru the park areas of the campus, push all specific thoughts out of your head. You can get similar relief from doing mindless fun things like puzzles or playing music, anything that will distract your thoughts.
The other things that could be going on, as I said, are many, and I'll mention a couple things that come to mind, since I drop things. I take the antidepressant Zoloft, and it kind of stiffens me up, and I drop all kinds of things, and tranquilizers can do this, too. So if you're taking medications like those, talk to the prescribing doc about slowly reducing your dose. Another reason is MS, which goofs up the nerves in the body, but fortunately since you didn't mention vision trouble, that's probably not the case, since that's how it usually shows itself in the beginning. Then one more item is, if you workout in a gym, you MAY be overdoing it, to where if you lift weights, that puts a lot of pressure on the hands and wrists, or if you run 50 miles a week (ha!) then your ankles may be getting a tad arthritic. I remember my brother's wife once said marathoners (my brother was) were the sickest bunch of healthy people she'd ever met.
Keep in mind, too, it's been exceedingly hot all over the country, hotter than it's ever been in history, and so sweat can do this, and yes, even the feet, because sweat can collect in the shoes and make your feet slide. But try to work on the sleep thing, and if you have time and remember, find this post and let us know what the doc says when you see him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.